Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 387, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2001, 1:52 PM CDT for Holmes County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2001, 1:52 PM CDT (18:52 UTC)
- Expired
- Jun 2, 2001, 2:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holmes County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 021853 SVRJAN MSC051-021915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 152 PM CDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 215 PM CDT * AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOLMES COUNTY...ABOUT 7 MILES NORTHEAST OF TCHULA. THIS STORM IS MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR LEXINGTON BY 2 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3323 8985 3333 9011 3322 9022 3304 8994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:50 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 11:50 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...SECOND UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1150 AM CDT SAT JUN 2 2001 FRONTAL BOUNDARY HAS BACK NORTH A BIT LAST FEW HRS PER MSAS WITH SCATTERED CONVECTION STILL MOVING EAST ACROSS EXTREME NRN TIER ZONES ALONG A BOUNDARY NOW OUT AHEAD OF THE MAIN COLD FRONT OVER CENTRAL AR INTO W TN. CLOUDS BECOMING MORE DISPERSED OVER NW ZONES WHICH SHOULD HELP KEEP THE ATMOSPHERE VERY UNSTABLE (2000-4000 J/KG) PER LAPS SOUNDINGS IN THAT AREA WITH 500 MB BAROCLINIC ZONE JUST TO THE NORTH...THUS WILL LEAVE ISOLATED SEVERE IN ZONES AS SHEAR IS FAIRLY WEAK. ADJUSTING NW ZONES FOR CLOUDS AND TEMPS...BUT WILL LEAVE SCATTERED POPS IN WITH MOISTURE/INSTABILITY IN PLACE AND MOISTURE CONVERGENCE INCREASING AHEAD OF FRONTAL BOUNDARY JUST TO THE NW OF THE MS DELTA REGION. NO OTHER CHANGES ANTICIPATED. .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Jun 2, 10:16 AM CDT, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1016 AM CDT SAT JUN 02 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS...YAZOO CITY TO MACON LINE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT FROM ANY SEVERE STORMS THAT DO DEVELOP. AN APPROACHING COLD FRONT...COMBINED WITH AN EASTWARD MOVING UPPER LEVEL DISTURBANCE...WILL ENHANCE THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE FRONT WILL PROVIDE A FOCUSING MECHANISM AT THE SURFACE FOR THUNDERSTORMS...AND WITH DAYTIME HEATING...ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE...STORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS. SEVERE STORMS SHOULD REMAIN ISOLATED IN NATURE...AS THE BEST ENERGY FROM THE UPPER LEVEL DISTURBANCE WILL BE ALONG THE MISSISSIPPI/TENNESSEE BORDER. ELSEWHERE...THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND LAST INTO THE EVENING HOURS. DAYTIME HEATING AND A MARGINALLY UNSTABLE AIRMASS WILL ALLOW STORMS TO DEVELOP...BUT WITH A LACK OF UPPER LEVEL SUPPORT...OR A SPECIFIC BOUNDARY TO FOCUS UPON AT THE SURFACE... SEVERE STORMS ARE NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 23 min |
| Jun 2, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 32 min |
| Jun 2, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 44 min |
| Jun 2, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 16 min |
| Jun 2, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 22 min |
| Jun 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Jun 2, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Jun 2, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Jun 2, 4:57 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 48 min |
| Jun 2, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 31 min |
| Jun 2, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Jun 2, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.